MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Catalog Number ZIV5-18-125-8-80
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event: the proximal end of the stent was not deploying as it should, the handle was back as far as it could on the metal cannula.The physician was finally able to get the device to deploy by using forward and backward motion of the sheath.Patient outcome: no patient impact reported.(b)(6) 2024.Patient/event info - notes: the following information has been received via phone call on 09may2024.(b)(6) 2024.3.32 are images of the device or procedure available? no.3.33 at what stage of the procedure did the complaint occur? stent placement.3.34 details of access sheath used (name, fr size, length)? route 92 medical -8fr base.Camp sheath system.3.35 what was the target location for the stent? venous sinus.3.36 was the product inspected for kinks or damage before use? yes.3.37 was the device used percutaneously? yes.3.38 was the device flushed through both flushing port before the procedure, as per ifu? yes.3.39 was pre-dilation performed ahead of placement of the stent? no.3.40 was post-dilation performed after the placement of the stent? no.3.41 details of the wire guide used (name, diameter, hyrdophyllic)? boston scientific v18 wire.3.42 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? no.3.43 was resistance encountered when advancing the wire guide to the target location? no.3.44 was resistance encountered when advancing the delivery system to the target location? yes.3.45 how did the physician deal with this resistance? used the base camp sheath system.3.46 was the approach ipsilateral or contralateral? n/a.3.47 did the tip of the delivery system cross the target location? yes.3.48 was the delivery system tracked around a tight angle in the patient anatomy? yes.3.49 was the delivery system damaged/kinked/twisted during deployment? no.3.50 was the handle pulled towards the hub during deployment? yes.3.51 was the delivery system pushed during deployment? no.3.52 was the stent deployed smoothly / without resistance? no.¿ if no, please detail any difficulty experienced during deployment: 3.53 what artery was the stent placed in? cerebral vessel sigmoid sinus & transverse sinus.3.54 was the stent fully deployed from the delivery system prior to removal of the delivery system? yes.3.55 did the patient have any pre-existing conditions? asku.3.56 did the patient require any additional procedures as a result of this event? no.3.57 what intervention (if any) was required? none.3.58 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, 3.59 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a.**please provide the originator a list of any additional manufacturer questions required for investigation.(b)(6) 2024.
 
Additional Manufacturer Narrative
Pma/510(k)#: p050017/s002 and s003.This pr was opened in response to a report from capital health system, stating ¿difficulty with deployment, patient #2¿.This file is related to (b)(4).Device evaluation: the ziv5-18-125-8-80 device of lot number: c2143471 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for c2143471 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: there is evidence that the customer did not follow the ifu/label.Ifu0043 states ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of off-label use can be attributed.The file states that the device was used in a ¿venous sinus stent placement¿ procedure.Placement in the venous sinus is considered an off-label usage of this device, as the instructions for use state that ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.The device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the device will perform or function.Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Confirmation of complaint: complaint is confirmed based on user/rep testimony.Corrective action/ correction: for all complaints a recommended action will be to monitor for similar events.Summary of investigation: this pr was opened in response to a report from capital health system, stating ¿difficulty with deployment, patient #2¿.Confirmed quantity of 01 reported used.According to the initial reporter, the patient did not suffer any adverse effects due to this occurrence.A definitive root cause of off-label use was determined.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 11-sep-2024.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19467342
Report Number3001845648-2024-00257
Device Sequence Number14368875
Product Code NIO
UDI-Device Identifier10827002437835
UDI-Public(01)10827002437835(17)270219(10)C2143471
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIV5-18-125-8-80
Device Lot NumberC2143471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/09/2024
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown